MAUDE Adverse Event Report: AESCULAP AG CAIMAN DISP.INSTR.NON ARTICUL.D5/240MM; BIPOLAR TECHNOLOGIES

AESCULAP AG CAIMAN DISP.INSTR.NON ARTICUL.D5/240MM; BIPOLAR TECHNOLOGIES
Model Number PL738SU
Medical Device Problem Codes Difficult to Remove (1528); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Laceration(s) (1946); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a caiman disp.Instr.Non articul.D5/240mm (part # pl738su) was used during a salpingectomy procedure at the time of a cesarean section (c-section) delivery performed on (b)(6) 2022.According to the complainant, during the bilateral salpingectomy procedure, the tips were sticking and difficult to remove from the tissue.There was an unspecified surgical delay while "repair" and suturing to fallopian tubes was performed.The complaint device was not available to be returned to the manufacturer for evaluation.An additional medical intervention was necessary.Additional information was not provided.The adverse event/malfunction is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.Conclusion and measures / preventative measures: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
Investigation complete.

Brand Name
CAIMAN DISP.INSTR.NON ARTICUL.D5/240MM
Common Device Name
BIPOLAR TECHNOLOGIES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key16272864
Report Number2916714-2023-00019
Device Sequence Number12621250
Product Code GEI
UDI-Device Identifier04046964693939
UDI-Public4046964693939
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
Report Date (Section F) 01/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL738SU
Device Catalogue NumberPL738SU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/03/2023
Event Location Hospital
Date Report to Manufacturer01/03/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date08/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA01/28/2023